Is it normal to have lower abdominal pain after sex one week after the Mirena IUD insertion?
26-year-old woman2 years ago
Share on Facebook
Share on LinkedIn
The IUD insertion went well, I only had pain the first day. A week later I had sex and it caused me to have cramps in my lower abdomen and a heartache. I took an Advil, then stopped having pain, but two days later I have pain like the day of the IUD insertion. Will it still hurt when I have sex? My partner didn't feel the threads or any difference.
Vincent Ouellet · 2 years ago
It is indeed possible to have slight symptoms for about 4 weeks after the IUD insertion, which should diminish and then disappear (cramps, slight pain, feeling of pressure...)
However, the pain should not be directly related to sexual intercourse, the symptoms are generally rather diffuse and spread over more or less long periods during the day.
One of our concerns is indeed a bad positioning of the threads (or if they are cut too long or too short). When this happens, it is usually the partner who notices.
The symptoms should gradually diminish and then disappear, sometimes it may take a few days or weeks. You should not develop a fever, heavy bleeding or heavy vaginal secretions, otherwise you should see your doctor. If the pain persists during or always after sexual relations, it could be a problem with the positioning of the IUD or the wires.